Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 16, NWS Midland/Odessa, TX

April 8, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 8, 2013, 3:12 AM MDT for Eddy County, New Mexico. It took effect at Apr 8, 2013, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 3:12 AM MDT (09:12 UTC)
In effect from
Apr 8, 2013, 12:00 PM MDT
Expired
Apr 9, 2013, 8:00 PM MDT
In force
32 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5091 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS74 KMAF 080912
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT MON APR 8 2013

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON
INTO TUESDAY MORNING...

.WEST WINDS WILL INCREASE TODAY IN THE GUADALUPE MOUNTAINS AS A
STRONG UPPER LEVEL LOW MOVES INTO THE GREAT BASIN. SOME OF THESE
WINDS WILL MIX INTO THE LOWER ELEVATIONS IN EDDY COUNTY AND ALONG
THE VAN HORN AND HIGHWAY 54 CORRIDOR CAUSING VERY WINDY
CONDITIONS. THE STRONG WINDS IN THE MOUNTAINS WILL CONTINUE INTO
TUESDAY MORNING AS THE LOW MOVES ACROSS NEW MEXICO THEN SHOULD
DIMINISH TUESDAY AFTERNOON AS THE UPPER LOW MOVES EAST.

NMZ027-TXZ258-082030-
/O.UPG.KMAF.HW.A.0014.130408T1800Z-130409T1800Z/
/O.NEW.KMAF.HW.W.0016.130408T1800Z-130409T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
312 AM MDT MON APR 8 2013

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG WINDS.

* TIMING...THIS AFTERNOON INTO EARLY TUESDAY. THE STRONGEST 
  WINDS ARE EXPECTED EARLY TUESDAY. 

* IMPACTS...MOUNTAIN WAVE TURBULENCE ALONG AND IN THE LEE OF THE 
  MOUNTAINS WILL POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS 
  IN HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. 

* WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-082030-
/O.NEW.KMAF.WI.Y.0014.130408T1800Z-130409T0200Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN
412 AM CDT MON APR 8 2013 /312 AM MDT MON APR 8 2013/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* EVENT...VERY WINDY.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...SMALL...LIGHT OBJECTS MAY BE MOVED ABOUT. DRIVING MAY
  BE MADE DIFFICULT ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.

* WINDS...WEST 30 TO 40 MPH...GUSTS OF 50 TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
593 
WWUS74 KMAF 081929
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT MON APR 8 2013

...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS FROM THIS
AFTERNOON INTO TUESDAY AND GUSTY CONDITIONS IN EDDY COUNTY AND VAN HORN
AREA THIS AFTERNOON...

.WEST WINDS ARE INCREASING IN THE GUADALUPE MOUNTAINS AS A STRONG
UPPER LEVEL LOW MOVES INTO THE GREAT BASIN...AND WINDS WILL INCREASE
ABOVE 6000 FT IN THE DAVIS MOUNTAINS TONIGHT. SOME OF THESE WINDS WILL
MIX INTO THE LOWER ELEVATIONS IN EDDY COUNTY AND ALONG THE VAN HORN
AND HIGHWAY 54 CORRIDOR TODAY CAUSING VERY WINDY CONDITIONS. THE
STRONG WINDS IN THE MOUNTAINS WILL CONTINUE INTO TUESDAY AFTERNOON.
AREAS OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES.

TXZ074-090215-
/O.EXB.KMAF.HW.W.0016.130409T0300Z-130409T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
229 PM CDT MON APR 8 2013

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT TUESDAY. 

* EVENT...STRONG WINDS.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY AFTERNOON.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE
  A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING.

* WINDS...WEST 30 TO 40 MPH...GUSTS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. 

&&

$$

NMZ027-TXZ258-090215-
/O.EXT.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
129 PM MDT MON APR 8 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT TUESDAY...

* EVENT...STRONG WINDS.

* TIMING...INTO EARLY TUESDAY AFTERNOON. THE STRONGEST WINDS ARE
  EXPECTED TUESDAY.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE
  A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING.

* WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-090200-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-130409T0200Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN
229 PM CDT MON APR 8 2013 /129 PM MDT MON APR 8 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

* EVENT...VERY WINDY.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...LIGHT OBJECTS MAY BE MOVED ABOUT. DRIVING MAY BE MADE
  DIFFICULT ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.

* WINDS...WEST 25 TO 40 MPH...GUSTS OF 45 TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
318 
WWUS74 KMAF 090240
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
940 PM CDT MON APR 8 2013

...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
FROM THIS EVENING INTO TUESDAY...

.WEST WINDS ARE INCREASING IN THE GUADALUPE MOUNTAINS AS A STRONG
UPPER LEVEL LOW MOVES INTO THE GREAT BASIN...AND WINDS WILL
INCREASE ABOVE 6000 FT IN THE DAVIS MOUNTAINS TONIGHT. THE STRONG
WINDS IN THE MOUNTAINS WILL CONTINUE INTO TUESDAY AFTERNOON. AREAS
OF BLOWING DUST MAY ALSO REDUCE VISIBILITIES.

NMZ027-TXZ258-091045-
/O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
840 PM MDT MON APR 8 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

* EVENT...STRONG WINDS.

* TIMING...INTO EARLY TUESDAY AFTERNOON. THE STRONGEST WINDS ARE 
  EXPECTED TUESDAY. 

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL 
  POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE 
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. 

* WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-091045-
/O.CON.KMAF.HW.W.0016.130409T0300Z-130409T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
940 PM CDT MON APR 8 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY...

* EVENT...STRONG WINDS.

* TIMING...LATE TONIGHT INTO EARLY TUESDAY AFTERNOON.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL 
  POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE 
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. 

* WINDS...WEST 35 TO 45 MPH...GUSTS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$
888 
WWUS74 KMAF 090912
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT TUE APR 9 2013

...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
TODAY... 

.WEST WINDS WILL INCREASE AGAIN THIS MORNING AND BECOME STRONG IN 
THE GUADALUPE AND DAVIS MOUNTAINS AS A STRONG UPPER LEVEL LOW
MOVES INTO THE FOUR CORNERS REGION. IN ADDITION...SOME OF THESE
WINDS WILL MIX INTO THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO
AND ALONG THE VAN HORN AND HIGHWAY 54 CORRIDOR BRINGING VERY WINDY
CONDITIONS. THESE WINDS WILL CONTINUE THROUGH THIS AFTERNOON
BEFORE DIMINISHING THIS EVENING. AREAS OF BLOWING DUST MAY ALSO
REDUCE VISIBILITIES.

NMZ027-TXZ258-092030-
/O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
312 AM MDT TUE APR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL 
  POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE 
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. 

* WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-091800-
/O.CON.KMAF.HW.W.0016.000000T0000Z-130409T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
412 AM CDT TUE APR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* EVENT...STRONG WINDS.

* TIMING...INTO EARLY THIS AFTERNOON.

* WINDS...WEST 35 TO 45 MPH...GUSTS OF 60 MPH.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL 
  POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE 
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

&&

$$

NMZ028-029-033-034-TXZ057-092030-
/O.NEW.KMAF.WI.Y.0015.130409T1500Z-130410T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN
412 AM CDT TUE APR 9 2013 /312 AM MDT TUE APR 9 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* EVENT...VERY WINDY CONDITIONS.

* TIMING...THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...WEST 25 TO 35 MPH...GUSTS TO 50 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE MOVED AROUND. SOME DIFFICULTY
  DRIVING...ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
070 
WWUS74 KMAF 091820 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
120 PM CDT TUE APR 9 2013

...STRONG WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
TODAY...

.WEST WINDS WILL REMAIN STRONG AND GUSTY OVER THE GUADALUPE
MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN ADDITION...
SOME OF THESE WINDS WILL MIX INTO THE ADJACENT PLAINS OF SOUTHEAST
NEW MEXICO AND ALONG THE VAN HORN AND HIGHWAY 54 CORRIDOR BRINGING
VERY WINDY CONDITIONS. THESE WINDS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE DIMINISHING THIS EVENING. AREAS OF BLOWING DUST
MAY ALSO REDUCE VISIBILITIES.

TXZ074-091930-
/O.EXP.KMAF.HW.W.0016.000000T0000Z-130409T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
120 PM CDT TUE APR 9 2013

...HIGH WIND WARNING HAS EXPIRED...

THE LIKELIHOOD OF STRONG AND DAMAGING WINDS HAS DECREASED OVER THE
DAVIS AND APACHE MOUNTAINS OF WEST TEXAS. HOWEVER...WEST WINDS OF
25 TO 35 MPH...WITH GUSTS NEAR 50 MPH AT HIGHER ELEVATIONS...CAN
BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON.

$$

NMZ027-TXZ258-100000-
/O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1220 PM MDT TUE APR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL 
  POSE A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE 
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. 

* WINDS...WEST 35 TO 50 MPH...GUSTS OF 60 TO 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-100000-
/O.CON.KMAF.WI.Y.0015.000000T0000Z-130410T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN
120 PM CDT TUE APR 9 2013 /1220 PM MDT TUE APR 9 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS.

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...WEST 25 TO 35 MPH...GUSTS TO 50 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE MOVED AROUND. SOME DIFFICULTY 
  DRIVING...ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
876 
WWUS74 KMAF 092005
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT TUE APR 9 2013

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS AND ADJACENT
PLAINS THIS AFTERNOON...

.SOUTHWEST TO WEST WINDS WILL REMAIN STRONG AND GUSTY OVER THE
GUADALUPE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON...AND
DECREASE AROUND SUNSET.  

NMZ027-TXZ258-100000-
/O.CON.KMAF.HW.W.0016.000000T0000Z-130410T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
205 PM MDT TUE APR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 6 PM MDT THIS EVENING.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE
  A HAZARD TO AVIATION INTERESTS.  MOTORISTS IN HIGH PROFILE
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ057-100000-
/O.CON.KMAF.WI.Y.0015.000000T0000Z-130410T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN
305 PM CDT TUE APR 9 2013 /205 PM MDT TUE APR 9 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...LOOSE OBJECTS WILL BE MOVED AROUND.  SOME DIFFICULTY 
  DRIVING...ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
673 
WWUS74 KMAF 092357 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT TUE APR 9 2013

...STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS THROUGH
MID EVENING...

.STRONG WEST WINDS ARE PERSISTING THROUGH THE GUADALUPE MOUNTAINS
WITH A FEW GUSTS TO NEAR 60 MPH STILL EXPECTED. 

NMZ028-029-033-034-TXZ057-100100-
/O.EXP.KMAF.WI.Y.0015.000000T0000Z-130410T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN
657 PM CDT TUE APR 9 2013 /557 PM MDT TUE APR 9 2013/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

WIND ARE SLOWLY DECREASING AND THE ADVISORY WILL BE ALLOWED TO
EXPIRE. IT WILL STILL WINDY THIS EVENING WITH AREAS OF BLOWING
DUST.

$$

NMZ027-TXZ258-100200-
/O.EXT.KMAF.HW.W.0016.000000T0000Z-130410T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
557 PM MDT TUE APR 9 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 8 PM MDT THIS EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 TO 65 MPH.

* IMPACTS...MOUNTAIN WAVE TURBULENCE NEAR THE MOUNTAINS WILL POSE
  A HAZARD TO AVIATION INTERESTS. MOTORISTS IN HIGH PROFILE
  VEHICLES MAY EXPERIENCE DIFFICULTY DRIVING. AREAS OF BLOWING
  DUST WILL PERSIST WITH THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 7, 11:00 PM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 7, 11:00 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 AM CDT MON APR 8 2013

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS UNDER MOSTLY CLEAR
SKIES. WINDS WILL BE SOUTH TO SOUTHWEST OVERNIGHT AT GENERALLY
10 MPH OR LESS AND THEN BECOME SOUTHWEST AT 10 TO 20 MPH BY MID
MONDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH AND
GUSTY BY LATE MONDAY MORNING/EARLY AFTERNOON AND CONTINUE THROUGH
THE LATE AFTERNOON.

12

&&

PREV DISCUSSION... /ISSUED 205 PM CDT SUN APR 7 2013/

DISCUSSION...
DOWNSLOPE WINDS UNDERNEATH MOSTLY SUNNY SKIES AND 24C 85H THERMAL
RIDGE RESULTING IN HIGH TEMPS ABOUT 10-15 DEGREES ABOVE NORMAL
TODAY. DRY AIR PUSHING OUT E INTO ERN BASIN. BROAD SFC LOW INVOF
PANHANDLE OVERNIGHT WILL KEEP WLY COMPONENT IN PLACE AT SFC PRECLUDING
MSTR RETURN TO THE W. EXPECT THAT SHALLOW LOW LEVEL MSTR WILL COME
BACK INTO FAR ERN CWFA THOUGH. SAID SFC LOW WILL REDEVELOP AND
INTENSIFY MONDAY INVOF NE NM IN RESPONSE TO APPROACH OF COLD 5H
LOW. THIS WILL KEEP THERMAL RIDGE IN PLACE WITH SW WINDS. MSTR
WILL BE SHALLOW ENUF THAT DRY AIR WILL MIX/MOVE TO OR JUST E OF
THE CAPROCK. MIXED LAYER WINDS INCREASE TO A SOLID 25KTS AND WITH
A BETTER ORGANIZED MSLP GRADIENT THE WINDS WILL BE STRONGER...
LOOKS LIKE A PRETTY SOLID 20-30 MPH SUSTAINED WIND ACROSS THE
PLAINS. HIGH WIND WATCH HAS BEEN POSTED FOR GDP MTNS AND LOOKS
GOOD WITH 7H WIND 30KTS BY 18Z MONDAY. HIGH TEMPS MONDAY WILL BE
SIMILAR TO TODAY/S. BY TUE AM 7H WIND INCREASES TO NEAR 70KTS
ACROSS GDP MTNS SO THE WATCH LOOKS GOOD INTO TUE PM. MEANWHILE 5H
LOW WILL HAVE MOVED E OF THE 4 CORNERS TUE PM AND ASSOCD PACIFIC
WILL LIKELY MOVE E DURING THE DAY. DOWNSLOPE WINDY CONDITIONS WILL
OFFSET COOLING SOME. HIGH WINDS WILL STILL BE CONCERN FOR GDP MTNS
TUE PM. FOR THE DAVIS ABOVE 6000 FT HIGH WINDS WILL BE A CONCERN
BY MONDAY EVENING WHEN 7H WINDS INCREASE TO 45KTS. FOR NOW WILL
HOLD OFF ON ISSUANCE OF A WATCH THERE IN THE DAVIS MTNS SINCE ITS
STILL ABOUT 36HRS TO ONSET AND MID SHIFT WILL HAVE BETTER CHANCE
TO EVALUATE TIMING. MODELS HAVE BEEN AND CONTINUE TO SHOW AN
SECONDARY STRONG SPEED MAX THAT MOVES INTO THE BASE OF MID LEVEL
TROF TUE PM AND HIGH BASED -SHRA MAY DEVELOP IN THE FAR W/NW CWFA.
TUE HAS THE POTENTIAL TO BE THE WINDIEST OF THE NEXT FEW
DAYS...ESPECIALLY IF THE HIGH BASED -SHRA COME INTO PLAY. AS
PRIMARY 5H LOW MOVES INTO THE CENTRAL PLAINS TUE NIGHT A STRONGER
COLD FRONT WILL BE MOVING THRU THE SRN PLAINS WITH ARRIVAL INTO
THE PB AROUND 06Z/WED. PRECIP MAY BRIEFLY DEVELOP ON THE FRONT
ACROSS THE NE-E CWFA AS THE 5H SPEED MAX STARTS TO LIFT NE FROM
THE TROF ACROSS THE TRANS PECOS/PB. A LATE SEASON LIGHT FREEZE
CAN/T RULED OUT WED/THUR AM ESPECIALLY SE NM/NW-PB. TEMPS WILL CONTINUE
TO COOL WED PM WITH HIGHS 55-65. HIGH TEMPS WILL WARM BACK UP
THURSDAY UNDERNEATH DRY NW MID LEVEL FLOW BUT STILL BELOW NORMAL.
THEREAFTER UNSEASONABLY WARM HIGH TEMPS WILL PREVAIL AS MOSTLY
ZONAL MID LEVEL FLOW AND PROMINENT LOW LEVEL THERMAL RIDGE...DRY.

FIRE WEATHER...
OPTED TO ISSUE A SHORT FUSE RFW FOR THIS AFTERNOON BASED ON TRENDS OF
CURRENT OBS. IN THE PLAINS THE MOST FAVORED AREA WILL BE FROM CARLSBAD
TO BIG SPRING SOUTH TO NEAR PECOS TO E OF MIDLAND. FOR MON HAVE OPTED
TO ISSUE FOR THE RED FLAG WARNING. MEAN MIXED LAYER WINDS ARE ABOUT
5KTS STRONGER THAN TODAY AND TEMPS WILL VERY SIMILAR TO TODAY ABOUT
10-15 ABOVE NORMAL. RED FLAG CONDITIONS ARE EXPECTED TO BE WIDESPREAD
WITH WINDS 20-30 MPH ACROSS THE PLAINS...MUCH STRONGER IN THE
MOUNTAINS. LOW END RED FLAG WX WILL BE POSSIBLE ON TUE BUT IT WILL
BE COOLER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 57  89  53  75  /   0   0   0   0
BIG SPRING TX              59  91  57  77  /   0  10  10   0
CARLSBAD NM                58  89  53  70  /   0   0   0   0
DRYDEN TX                  60  94  59  88  /   0   0  10   0
FORT STOCKTON TX           60  92  55  80  /   0   0   0   0
GUADALUPE PASS TX          54  79  45  63  /   0   0   0  10
HOBBS NM                   51  87  52  70  /   0   0   0   0
MARFA TX                   43  83  46  73  /   0   0   0   0
MIDLAND INTL AIRPORT TX    57  91  53  76  /   0   0  10   0
ODESSA TX                  57  88  54  75  /   0   0   0   0
WINK TX                    53  92  53  77  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
     MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 8, 2:53 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CDT MON APR 8 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
353 AM CDT MON APR 8 2013 /253 AM MDT MON APR 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AND BREEZY TO WINDY CONDITIONS WILL RESULT IN WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH MID EVENING
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. RED FLAG WARNINGS ARE
IN EFFECT.

STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON
AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT.

VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON IN THE EDDY COUNTY
NEW MEXICO PLAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR. A WIND
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TUESDAY MORNING.
A HIGH WIND WARNING IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:12 AM MDTWind AdvisoryMAFEddy17 hr

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.